We are 194,821 members in 81 forums discussing 144,042 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: Fatigue from tamoxifen- did it go away for you?

Topic: Fatigue from tamoxifen- did it go away for you?

Forum: Hormonal Therapy - Before, During and After —

Risks and benefits, side effects, and costs of anti-estrogen medications. Note: Please remember that there are good experiences and bad with ALL treatments and this is a safe place to share YOUR experience, not to be influenced or influence others.

Posted on: Feb 2, 2017 04:22PM

crisw wrote:

I switched to tamoxifen after being unable to tolerate exemestane. I've been on it for 6 weeks and seem to be tolerating it well- no side effects except for that, in the last week, I've been having some fatigue, which seems to be getting a bit worse.

I've read a lot of posts from the people who've had bad experiences, but I've been unable to find any hard data on whether the fatigue is likely to resolve with time. I didn't have any fatigue on the exemestane (but had every other side effect imaginable!) I know tamoxifen is a lot rougher on premenopausal women but I'm post-menopausal.

Dx 12/24/2015, IDC, Right, <1cm, Stage IA, Grade 3, 0/4 nodes, ER+/PR+, HER2+ Targeted Therapy 1/11/2016 Herceptin (trastuzumab) Chemotherapy 1/11/2016 Carboplatin (Paraplatin), Taxotere (docetaxel) Surgery 5/25/2016 Lumpectomy: Right; Lymph node removal: Sentinel Radiation Therapy 7/6/2016 Whole-breast: Breast Hormonal Therapy 8/16/2016 Aromasin (exemestane), Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

Page 1 of 1 (7 results)

Posts 1 - 7 (7 total)

Log in to post a reply

Feb 2, 2017 05:13PM sportsee wrote:

I *thought* I had some fatigue in the beginning, but that's hard to say being a mom of 3 energetic kids ;) - however, good news to report - zero other side effects so far, knock on wood :)

Hormonal Therapy 1/10/2017 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone) Surgery 1/25/2017 Lumpectomy: Right
Log in to post a reply

Feb 3, 2017 12:51AM Lovinggrouches wrote:

I had fatigue but insomnia at the same time. I now take sleeping pill. Have some hip and joint pain, nausea in the beginning. Going on seven months now!

+ PALB2 VUS. I can do all things through Christ who strengthens me! Oncotype score of 14 Dx 1/2016, IDC, Left, 1cm, Stage IA, Grade 1, 0/3 nodes, ER+/PR+, HER2- Surgery 2/24/2016 Lumpectomy Surgery 3/23/2016 Radiation Therapy 4/14/2016 Whole-breast: Breast Surgery 6/9/2016 Prophylactic ovary removal Hormonal Therapy 7/17/2016
Log in to post a reply

Feb 4, 2017 10:42AM jojo9999 wrote:

in my experience of 2+ years of tamox is that the side effects are constantly changing - have had insomnia and fatigue, hot flashes and chills, dry skin, headaches - never sure how much is tamox vs. approaching menopause.

Dx 8/2014, ILC, Right, 1cm, Stage IIA, Grade 1, 1/4 nodes, ER+/PR+, HER2- (DUAL) Surgery 9/8/2014 Mastectomy: Left, Right; Reconstruction (left); Reconstruction (right) Radiation Therapy 11/11/2014 Hormonal Therapy 12/22/2014 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
Log in to post a reply

Feb 4, 2017 10:44AM pupmom wrote:

I switched from Exemestane to Tamoxifen also, and have never felt any fatigue. Hot flashes, yes, but now that is very reduced.

Life is what happens while we're making other plans. Dx 10/18/2011, IDC, 1cm, Stage IIA, Grade 1, 2/21 nodes, ER+/PR+, HER2-
Log in to post a reply

Feb 8, 2017 03:41AM TJL3 wrote:

I've been on Tamoxifen for 4 months and I do have fatigue. If I am able, I take an afternoon nap! The fatigue is real. I hope it gets better for you :

Log in to post a reply

Jun 13, 2017 05:41AM Angelald44 wrote:

I have been on Tamoxifen for about 3 years and 8 months. I have experience many side effects, such as dry skin, joint pain, and fatigue. But I must say the fatigue and joint pain has been the far worse for me in the last past 12 months. My last visit to my oncologist she offered to switch me to another drug, but I've decided to continue with Tamoxifen because I was unsure of what the side effects of other drugs.

The fatigue at times have me on the verge of depression because I was such an energetic person. By the way I am 59 years old, no spring chicken, but not quite ready for a nursing home, I'm still kicking, just not high. I'm hoping once I stop the Tamoxifen the energy will return.Loopy

Log in to post a reply

Jun 22, 2017 12:43PM Ade wrote:

I was on Letrozol/Femara for several months and thought I was going nuts it was sooo bad. Then switched to Exemestane a year ago & se's increased with time so just a week ago started Tomox. and it is the last resort for me before stopping all meds. I was exhausted - depressingly so - on Exemesatane and am hoping that will get better on the Tomox. L-Theanine in the morning has helped me cope with the se's and it is natural so I am ok with it. Angelald - hoping your energy returns too! (I am 66!) TJL3 I take a nap EVERY day! This stuff is quite the adventure isn't it!

My best to you all,

Ade

Dx 11/2015, IDC: Mucinous, Left, 2cm, Stage IIA, Grade 2, ER+/PR+, HER2- Surgery 12/26/2015 Lumpectomy: Left; Lymph node removal: Sentinel; Mastectomy: Left, Right; Prophylactic mastectomy: Right Hormonal Therapy Aromasin (exemestane)

Page 1 of 1 (7 results)